MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE; SALINE FLUSH

BECTON DICKINSON MEDICAL SYSTEMS BD¿ PRE-FILLED NORMAL SALINE SYRINGE; SALINE FLUSH
Catalog Number 306507
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nurse found the bd¿ pre-filled normal saline syringe product was not completely filled and there was orange/ brown sediment in the syringe when the sealed package was opened.Found before use.No reports of serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
Date received from manufacturer: 03/26/2017.Date received from manufacturer: 03/26/2018.
 
Additional Manufacturer Narrative
Investigation summary: flks received one 3ml saline syringe with material on the surface of the stopper and floating in the solution in the barrel.As per request, analysis was carried out on this material.A small portion of this material was removed the stopper and prepared for ftir spectral analysis.However, ftir analysis yielded no spectral results indicating that this material may be metallic in nature.This material from the stopper was then tested using sem/edx analysis.The analysis shows that this material is composed of mainly of iron and oxygen which are the main components of rust.Sodium and chlorine could be from the saline solution in the barrel and silicon is from the silicone present on the stopper.Scar/ftir: a single 3ml syringe was observed filled with reportedly saline solution.The solution has turned "rust" color and a piece of fm could be seen on top of the stopper and also floating in the solution.Dhr: all inspections were accepted.No qn's.A scar has been issued to the stopper supplier on 05/03/2018.The stopper supplier c/a will be evaluated by bd canaan upon receipt of the supplier's response.Bd canaan will continue to monitor supplier quality.Franklin investigation: sample received.The sample syringe contained rust sediment floating in solution and attached to the stopper.Also, the 3ml syringe only contained approximately 2.5ml of solution.Dhr: there were no non-conformances, deviations, or issues noted during the manufacture, storage, or distribution of lot# 729111c.Root cause: based on the investigations performed, the root cause of the fm is likely to have originated at the bd canaan stopper supplier.The fm did not originate from the bd franklin filling operations.The root cause of the incorrect fill volume is likely manufacturing related such as a mis fill during filling operations.

Brand Name
BD¿ PRE-FILLED NORMAL SALINE SYRINGE
Common Device Name
SALINE FLUSH
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7411179
Report Number2134319-2018-00002
Device Sequence Number16152707
Product Code FOZ
UDI-Device Identifier00382903065073
UDI-Public00382903065073
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date10/17/2020
Device Catalogue Number306507
Device Lot Number729111C
Initial Date Received by Manufacturer 03/26/2017
Supplement Date Received by Manufacturer03/26/2018
03/26/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date04/17/2018
05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;